MAUDE Adverse Event Report: RICHARD WOLF GMBH; FLEX. GRASP. FORCEPS 6.6FR WL 550MM

RICHARD WOLF GMBH; FLEX. GRASP. FORCEPS 6.6FR WL 550MM
Model Number 8736685
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
Rwmic reference complaint no.(b)(4).On (b)(6) 2022, it was reported to richard wolf medical instruments corp.(rwmic) by a user facility representative regarding product id# 8736.685, sn (b)(4).Initial information was "the jaw will not open." additional information reported by the user facility representative: (complaint data collection questionnaire repair customer service) "sometimes the jaw opens, sometimes it doesn't." will the device be returned? yes.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? yes.Did the delay put the patient at risk? no.Was there a similar back-up device available for use? no.Was the scheduled procedure completed? no.Additional informations provided by user facility representative: (email, dated october 26, 2022) 1.How long was the procedure delayed? the procedure was delayed for one week.2.What actions were being done during the delay? the patient was scheduled for a stent removal.3.Did the patient require any additional treatment during the delay or will require another procedure as the result of the delay? the patient did require another procedure to remove the stent.4.Please confirm there was no similar back-up device available.There was no similar back-up device available.5.Please confirm the procedure was not completed.The procedure was not completed at the time of the instrument failure, it was completed at a later date.6.Why was the procedure not completed? the procedure was not completed because the stent could not be removed by the grasper.7.What was the patient outcome? the patient had the stent removed at a later date, but the initial procedure was delayed.Rwmic mdr awareness date: (b)(6) 2022.Also, the purpose of this submission is to report the results of the device evaluation.
 
Additional Manufacturer Narrative
Richard wolf medical instruments corporation is the importer of this device.The results of the device investigation: rwmic investigation report device evaluation, form 5020 (13), date: 11/02/2022.The device had been tested functionally and mechanically.The reported condition was confirmed and the device meet specifications.The device was investigated in the responsible department and tested according to test procedure document: tp-339 rev 00.Reported condition findings: bend in pull-rod approximately 2 inches from distal tip.Bend is only apparent when attempting to open jaws as it produces a pronounced curvature in the distal end of the instrument.Probable root cause: user error.Probable root cause rationale: a bend in the pull-rod is most commonly caused by attempting to remove a flexible instrument from a sheath at a sharp angle to the sheath.Instead of gently curving, the pull-rod and flexible tube will fold around the edge of the sheath.Once bent, the pull-rod catches on the flexible metal tube around it and the length of the distal side of the bend cannot move freely.Recommended product disposition: scrap.Rwmic will notify rwgmbh (manufacturer) if new information becomes available.

Brand Name
NA
Common Device Name
FLEX. GRASP. FORCEPS 6.6FR WL 550MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
MDR Report Key15760493
Report Number1418479-2022-00030
Device Sequence Number12318724
Product Code FCL
UDI-Device Identifier04055207020289
UDI-Public04055207020289
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/09/2022
Report Date (Section F) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8736685
Device Catalogue Number8736.685
Device Lot Number4500356576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2022
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/17/2022
Device Age11 MO
Event Location Outpatient Treatment Facility
Date Report to Manufacturer11/09/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/09/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA11/09/2022